Alert archive / Ohio / Flash Flood Warnings in 2004
Flash Flood Warning 50, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 15, 2004, 2:31 PM EDT for Carroll County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 2:31 PM EDT (18:31 UTC)
- Expired
- Jun 15, 2004, 5:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Carroll County, OH
The radar
The Pittsburgh radar (KPBZ), 73 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 151832 FFWPBZ OHC019-152130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 231 PM EDT TUE JUN 15 2004 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... CARROLL COUNTY IN OHIO * UNTIL 530 PM EDT * AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN IN THE WESTERN AND SOUTHWESTERN PART OF CARROLL COUNTY. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4064 8097 4048 8097 4046 8125 4067 8122 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 12:14 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 15, 12:14 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 1214 PM EDT TUE JUN 15 2004 .UPDATE... INCLUDED A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE UPPER OHIO VALLEY THIS AFTERNOON AND EVENING. HUMID AIR IS STLL PROVIDING INSTABILITY AND THE REMAINS OF A FRONT CAN FOCUS THE LIFT TO INITIATE RENEWED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. RECENT SATELLITE DATA SHOWS SOME INITIATION OVER NORTHWEST PENNSYLVANIA AND PERHAPS NEAR THE MASON-DIXON LINE. ...GIORDANO .PBZ WATCHES/WARNINGS/ADVISORIES... PA...NONE. OH...NONE. WV...NONE. MD...NONE. && 11/08
Hazardous weather outlook, Jun 15, 4:47 AM EDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 447 AM EDT TUE JUN 15 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-151043- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 447 AM EDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD ALONG A STATIONARY FRONTAL BOUNDARY THIS MORNING. LOCALLY HEAVY RAINFALL IS POSSIBLE. THE SHOWERS AND STORMS WILL CONTINUE TO MOVE OVER AREAS THAT RECEIVED HEAVY RAINFALL LAST NIGHT...HENCE A FLOOD WATCH REMAINS IN EFFECT FOR AREAS IMMEDIATELY NORTH OF PITTSBURGH. THERE IS A SLIGHT CHANCE THAT SEVERE THUNDERSTORMS WILL DEVELOP ALONG THE SOUTHWARD SAGGING BOUNDARY LATER THIS AFTERNOON AND THIS EVENING. THE PRIMARY SEVERE THREAT WILL BE FROM HAIL AND DAMAGING WIND...AND WILL BE OVER AREAS TO THE SOUTH OF PITTSBURGH. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ON WEDNESDAY AS A WARM FRONT LIFTS ACROSS THE AREA. THE PRIMARY THREAT WILL AGAIN BE FROM DAMAGING WIND. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON WEDNESDAY EVENING. 15
In the hours before
Local storm report, Jun 15, 11:14 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1114 AM EDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 8 N COSHOCTON 40.38N 81.85W
06/14/2004 2.50 INCH COSHOCTON OH AMATEUR RADIO
AND TREES DOWN.
0645 PM TSTM WND DMG NEW WILMINGTON 41.12N 80.33W
06/14/2004 LAWRENCE PA LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0645 PM TSTM WND DMG VOLANT 41.11N 80.26W
06/14/2004 LAWRENCE PA LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0705 PM TSTM WND DMG SHARPSVILLE 41.26N 80.48W
06/14/2004 MERCER PA LAW ENFORCEMENT
TREES DOWN.
0710 PM DOWNBURST 2 SE SANDY LAKE 41.33N 80.06W
06/14/2004 MERCER PA FIRE DEPT/RESCUE
WIND DAMAGE - TREES DOWN ACROSS THE HENDERSONVILLE ROAD -
POWER LINES ALSO.
0710 PM HAIL GREENVILLE 41.41N 80.38W
06/14/2004 1.00 INCH MERCER PA LAW ENFORCEMENT
0715 PM TSTM WND DMG CARROLLTON 40.58N 81.09W
06/14/2004 CARROLL OH LAW ENFORCEMENT
TREES AND POWER LINES DOWN COUNTY WIDE.
0726 PM TSTM WND DMG FRANKLIN 41.39N 79.84W
06/14/2004 VENANGO PA LAW ENFORCEMENT
TREES DOWN.
0726 PM TSTM WND DMG POLK 41.37N 79.93W
06/14/2004 VENANGO PA LAW ENFORCEMENT
TREES DOWN.
0730 PM TSTM WND DMG 4 S COSHOCTON 40.21N 81.85W
06/14/2004 COSHOCTON OH LAW ENFORCEMENT
TREES DOWN.
0730 PM TSTM WND DMG NEW PHILADELPHIA 40.49N 81.44W
06/14/2004 TUSCARAWAS OH LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0730 PM TSTM WND DMG JEWETT 40.37N 81.00W
06/14/2004 HARRISON OH LAW ENFORCEMENT
TREES DOWN.
0740 PM FLASH FLOOD NEW PHILADELPHIA 40.49N 81.44W
06/14/2004 TUSCARAWAS OH LAW ENFORCEMENT
FLOODING.
0740 PM FLASH FLOOD 5 NE COSHOCTON 40.31N 81.78W
06/14/2004 COSHOCTON OH LAW ENFORCEMENT
ROAD FLOODING TWP RD 218 IN MILLCREEK TWP.
0741 PM TSTM WND GST STEUBENVILLE 40.37N 80.65W
06/14/2004 0 MPH JEFFERSON OH TRAINED SPOTTER
60 MPG WIND GUSTS.
0741 PM TSTM WND DMG STEUBENVILLE 40.37N 80.65W
06/14/2004 JEFFERSON OH AMATEUR RADIO
TREES AND BRANCHES DOWN IN STEUBENVILLE AND WINTERSVILLE.
0745 PM TSTM WND DMG SALEM 40.90N 80.85W
06/14/2004 COLUMBIANA OH LAW ENFORCEMENT
TREES DOWN ON SR164.
0750 PM TSTM WND DMG WELLSBURG 40.28N 80.61W
06/14/2004 BROOKE WV LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
0755 PM TSTM WND DMG WEIRTON 40.40N 80.56W
06/14/2004 HANCOCK WV AMATEUR RADIO
TREES DOWN COUNTY WIDE.
0755 PM TSTM WND DMG ALIQUIPPA 40.62N 80.25W
06/14/2004 BEAVER PA LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
0800 PM TSTM WND DMG SHIPPENVILLE 41.25N 79.46W
06/14/2004 CLARION PA LAW ENFORCEMENT
TREES DOWN.
0800 PM TSTM WND DMG MARS 40.70N 80.01W
06/14/2004 BUTLER PA COUNTY OFFICIAL
LARGE LIMBS DOWN.
0815 PM TSTM WND DMG BURGETTSTOWN 40.38N 80.39W
06/14/2004 WASHINGTON PA AMATEUR RADIO
TREES DOWN...ALSO IN HANOVER.
0815 PM HAIL NORWICH 39.98N 81.79W
06/14/2004 1.75 INCH MUSKINGUM OH LAW ENFORCEMENT
0825 PM TSTM WND DMG PITTSBURGH 40.44N 79.98W
06/14/2004 ALLEGHENY PA LAW ENFORCEMENT
TREES DOWN.
0825 PM TSTM WND DMG PITTSBURGH 40.44N 79.98W
06/14/2004 ALLEGHENY PA EMERGENCY MNGR
ABOUT 8 HOMES SUFFERED SOME STRUCTURAL DAMAGE. SIDING
BLOWN OFF. FEW CHIMMEYS TOPPLED. SOME ROOFS DAMAGED.
0830 PM TSTM WND DMG BYESVILLE 39.97N 81.54W
06/14/2004 GUERNSEY OH LAW ENFORCEMENT
TREES DOWN.
0830 PM TSTM WND DMG BROCKWAY 41.25N 78.79W
06/14/2004 JEFFERSON PA LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0843 PM TSTM WND GST SPRINGDALE 40.54N 79.78W
06/14/2004 70 MPH ALLEGHENY PA TRAINED SPOTTER
0847 PM TSTM WND GST 5 SE NEW KENSINGTON 40.52N 79.68W
06/14/2004 65 MPH WESTMORELAND PA TRAINED SPOTTER
0855 PM HAIL VERSAILLES 40.32N 79.83W
06/14/2004 0.75 INCH ALLEGHENY PA TRAINED SPOTTER
0900 PM FLASH FLOOD BYESVILLE 39.97N 81.54W
06/14/2004 GUERNSEY OH LAW ENFORCEMENT
FLOODING IN 1ST FLOOR APARTMENTS.
0915 PM HAIL LEECHBURG 40.63N 79.60W
06/14/2004 0.75 INCH WESTMORELAND PA TRAINED SPOTTER
0915 PM HAIL 7 S FORD CITY 40.67N 79.53W
06/14/2004 0.75 INCH ARMSTRONG PA AMATEUR RADIO
0920 PM TSTM WND DMG SALTSBURG 40.49N 79.45W
06/14/2004 INDIANA PA AMATEUR RADIO
TREES DOWN.
0940 PM TSTM WND DMG PERRYOPOLIS 40.09N 79.75W
06/14/2004 FAYETTE PA LAW ENFORCEMENT
TREES AND WIRES DOWN.
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:06 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 54 min |
| Jun 14, 8:34 PM EDT | Flash Flood Warning | PBZ | Guernsey | 3 hr |
| Jun 14, 9:00 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 45 min |
| Jun 15, 1:30 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 60 min |
| Jun 15, 1:55 PM EDT | Flash Flood Warning | PBZ | Guernsey | 3 hr |
| Jun 15, 2:13 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 62 min |
| Jun 15, 2:33 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 57 min |
| Jun 15, 3:00 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 60 min |
| Jun 15, 3:06 PM EDT | Flash Flood Warning | PBZ | Harrison | 3 hr |
| Jun 15, 3:20 PM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
| Jun 15, 4:24 PM EDT | Flash Flood Warning | PBZ | Columbiana | 3 hr |
| Jun 15, 5:07 PM EDT | Flash Flood Warning | PBZ | Noble | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.